MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Codes Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility report (ufr) was the only source of information; the hospital did not involve the local dräger s&s organization into any follow-up measures and did not provide additional details upon request.A case-specific evaluation is not possible.The following can be derived from the ufr: the device reportedly performed reboots intermittently.A reboot is the specified behavior to overcome interrupts in the processing of sw routines that cannot be rectified by other means.The device will briefly power off and back on and continue ventilation with the latest settings if the reboot remedies the error condition.A typical reboot lasts approx.12 seconds; the device opens the airway system to ambient during this time to allow spontaneous breathing.The exact root cause cannot be derived from the information supplied with the ufr.However, based on experience, the most likely explanation would be that the device was put into operation with a worn internal battery and that a second fault condition came into effect.An example for such condition would be internal overheating.When the temperature inside the device is too high, the sw switches off the power supply to allow it to cool down, operation will be continued on battery then.But if the internal battery is not able to supply the device with energy for a certain period of time, a reboot will be triggered, and the device will resume operation on mains supply.But when the temperature inside the device is still high after the short sequence of battery operation, the power supply will be switched off again, and reboots in a row will occur.If the postulation is correct, the reported event must be attributed to lack of preventive maintenance and to failure to follow the instructions of the manufacturer; the ifu "emphasizes" that availability of the internal battery shall be checked prior to each new ventilation episode.The aforementioned is only one example for an imaginable scenario; other explanations may apply as well; a further differentiation is not possible due to the limited information.It is recommended to the hospital to have the device checked by trained service personnel.
 
Event or Problem Description
It was reported that the device performed intermittent reboots during a running ventilation episode.The users reportedly replaced the device in a controlled maneuver; health consequences for the patient did not occur.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22326772
Report Number9611500-2025-00330
Device Sequence Number8289004
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881(11)220816(93)8414000-39
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown